SCIENTIFIC HUB

Follow the evidence.

SCIENTIFIC LITERATURE · MED

Rasagiline-induced severe recurrent hypoglycemia in a young woman without diabetes: a case report.

J Med Case Rep · 2017-02-02

DOI: 10.1186/s13256-017-1202-xPMID: 28148284

Open accessJournal Article; Case Reports; case-reportOriginal source ↗

Research overview

The text below is the source article’s original abstract under a verified reuse license. cc by

BackgroundWe report a case of a patient with recurrent severe hypoglycemia after initiating the drug rasagiline (Azilect) for Parkinson disease.Case presentationA 25-year-old Emirati woman who had been diagnosed with Parkinson disease due to a genetic mutation since the age of 18 years presented to our hospital. She had been treated with a rotigotine patch 2 mg per day along with carbidopa + levodopa + entacapone 25 mg/100 mg/200 mg (Stalevo) over these years. Recently, her Stalevo had been changed to rasagiline (a monoamine oxidase B inhibitor). Soon after this change, she started experiencing recurrent documented severe hypoglycemia requiring hospitalization. Her hypoglycemic symptoms completely disappeared after 5-7 days of drug withdrawal. Despite detailed evaluation, no other causal relationship was documented except for rasagiline.ConclusionsTo the best of our knowledge, this case report documents an unknown association between rasagiline and hypoglycemia.

Scientific assessment

01

Research question

Assess the question within the original study’s scope.

02

Methods & sample

Check the source article for study design and sample details.

03

Key findings

An editorially approved findings summary is not yet published for this record.

04

Limitations

Generalizability, bias and clinical meaning require separate assessment.

Methods, samples and clinical conclusions are not inferred from bibliographic metadata.